Alert archive / Illinois / Flood Watches in 2008

Flood Watch 2, NWS Lincoln, IL

February 4, 200825 counties in Illinois

NWS Lincoln, IL issued this flood watch at Feb 4, 2008, 4:08 PM CST for 25 counties in Illinois. It took effect at Feb 5, 2008, 6:00 AM CST. It was in force for 21 hr.

The area

The counties it named.

The facts

Issued
Feb 4, 2008, 4:08 PM CST (22:08 UTC)
In effect from
Feb 5, 2008, 6:00 AM CST
Expired
Feb 6, 2008, 3:19 AM CST
In force
21 hr
Issued by
NWS Lincoln, IL
Flood severity
None
All 25 counties

Champaign County, IL, Christian County, IL, Clark County, IL, Clay County, IL, Coles County, IL, Crawford County, IL, Cumberland County, IL, DeWitt County, IL, Douglas County, IL, Edgar County, IL, Effingham County, IL, Jasper County, IL, Lawrence County, IL, Logan County, IL, Macon County, IL, McLean County, IL, Menard County, IL, Morgan County, IL, Moultrie County, IL, Piatt County, IL, Richland County, IL, Sangamon County, IL, Scott County, IL, Shelby County, IL, Vermilion County, IL

The radar

The Lincoln radar (KILX), 86 km from the middle of the area, began a volume at 22:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 10.1 hours before the alert went out and 63 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2008-02-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2008-02-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 242 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
401 m above ground
0-6 km bulk shear
70 kt
0-1 km storm-relative helicity
242 m²/s²
0-3 km storm-relative helicity
242 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS63 KILX 042208
FFAILX

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE LINCOLN IL
408 PM CST MON FEB 4 2008

...WIDESPREAD RAINFALL AND SNOW MELT TO CAUSE SIGNIFICANT RISES
ALONG MANY RIVERS AND STREAMS BEGINNING TUESDAY...

.A COLD FRONT WILL STALL OUT BETWEEN THE WABASH AND OHIO RIVER
VALLEYS BY TUESDAY MORNING. THIS FRONT WILL THEN BE A FOCUS FOR
SEVERAL PERIODS OF MODERATE RAINFALL AND EMBEDDED THUNDERSTORMS.
THIS WILL HELP ACCELERATE SNOW MELT... WITH THE COMBINED RESULT
BEING SIGNIFICANT RISES ALONG AREA STREAMS AND RIVERS.

ILZ044>046-051>057-061>063-066>068-071>073-050400-
/O.NEW.KILX.FA.A.0002.080205T1200Z-080206T0600Z/
/00000.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/
PIATT-CHAMPAIGN-VERMILION-SANGAMON-CHRISTIAN-MACON-MOULTRIE-
DOUGLAS-COLES-EDGAR-SHELBY-CUMBERLAND-CLARK-EFFINGHAM-JASPER-
CRAWFORD-CLAY-RICHLAND-LAWRENCE-
INCLUDING THE CITIES OF...CHAMPAIGN...URBANA...DANVILLE...
SPRINGFIELD...TAYLORVILLE...DECATUR...CHARLESTON...MATTOON...
SHELBYVILLE...EFFINGHAM...FLORA...LAWRENCEVILLE
408 PM CST MON FEB 4 2008

...FLOOD WATCH IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY
EVENING...

THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A

* FLOOD WATCH FOR PORTIONS OF CENTRAL AND SOUTHEAST ILLINOIS
  INCLUDING THE FOLLOWING COUNTIES...IN CENTRAL ILLINOIS...
  CHAMPAIGN...CHRISTIAN...CLARK...COLES...CUMBERLAND...
  DOUGLAS...EDGAR...MACON...MOULTRIE...PIATT...SANGAMON...
  VERMILION... AND SHELBY. IN SOUTHEAST ILLINOIS...CLAY...
  CRAWFORD...EFFINGHAM...JASPER...LAWRENCE AND RICHLAND.

* FROM 6 AM CST TUESDAY MORNING THROUGH MIDNIGHT TUESDAY NIGHT.

* A SLOW MOVING COLD FRONT WILL MOVE INTO ILLINOIS LATE TONIGHT
  BEFORE STALLING OUT BETWEEN THE WABASH AND OHIO RIVER VALLEYS
  TUESDAY MORNING. A SERIES OF UPPER LEVEL IMPULSES WILL INTERACT
  WITH THIS STALLED FRONT... RESULTING IN SEVERAL PERIODS OF
  MODERATE RAINFALL AND EMBEDDED THUNDERSTORMS. RAINFALL TOTALS
  OF 1 TO 2 INCHES WILL BE COMMON BY TUESDAY EVENING ACROSS THE
  WATCH AREA. 

* THE EXPECTED RAINFALL...WHEN COMBINED WITH LOCAL AND UPSTREAM
  SNOW MELT...AND INCREASED RUNOFF DUE TO FROZEN GROUND...WILL
  RESULT IN SIGNIFICANT RISES IN LOCAL RIVERS AND STREAMS.
  SIGNIFICANT RISES WILL BE LIKELY ALONG PORTIONS OF THE
  EMBARRAS...LITTLE WABASH...SANGAMON...VERMILION...AND WABASH
  RIVERS.

* LOCALIZED ROAD FLOODING WILL ALSO BE POSSIBLE...ESPECIALLY IN
  POOR DRAINAGE AND LOW LYING AREAS. BASEMENT FLOODING WILL ALSO
  BE POSSIBLE ESPECIALLY IN AREAS WITH FROZEN GROUND.

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS.

YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE
FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE
PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP.

$$

HARDIMAN
5 follow-up statements
000 
WGUS63 KILX 050406
FFAILX

FLOOD WATCH
NATIONAL WEATHER SERVICE LINCOLN IL
1006 PM CST MON FEB 4 2008

...WIDESPREAD RAINFALL AND SNOW MELT TO CAUSE SIGNIFICANT RISES
ALONG MANY RIVERS AND STREAMS BEGINNING TUESDAY...

.A COLD FRONT WILL STALL OUT BETWEEN THE WABASH AND OHIO RIVER
VALLEYS BY TUESDAY MORNING. THIS FRONT WILL THEN BE A FOCUS FOR
SEVERAL PERIODS OF MODERATE RAINFALL AND EMBEDDED THUNDERSTORMS.
THIS WILL HELP ACCELERATE SNOW MELT... WITH THE COMBINED RESULT
BEING SIGNIFICANT RISES ALONG AREA STREAMS AND RIVERS.

ILZ044>046-051>057-061>063-066>068-071>073-051200-
/O.CON.KILX.FA.A.0002.080205T1200Z-080206T0600Z/
/00000.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/
PIATT-CHAMPAIGN-VERMILION-SANGAMON-CHRISTIAN-MACON-MOULTRIE-
DOUGLAS-COLES-EDGAR-SHELBY-CUMBERLAND-CLARK-EFFINGHAM-JASPER-
CRAWFORD-CLAY-RICHLAND-LAWRENCE-
INCLUDING THE CITIES OF...CHAMPAIGN...URBANA...DANVILLE...
SPRINGFIELD...TAYLORVILLE...DECATUR...CHARLESTON...MATTOON...
SHELBYVILLE...EFFINGHAM...FLORA...LAWRENCEVILLE
1006 PM CST MON FEB 4 2008

...FLOOD WATCH REMAINS IN EFFECT FROM 6 AM CST TUESDAY THROUGH
TUESDAY EVENING...

THE FLOOD WATCH CONTINUES FOR

* PORTIONS OF CENTRAL ILLINOIS...EAST CENTRAL ILLINOIS AND 
  SOUTHEAST ILLINOIS...INCLUDING THE FOLLOWING AREAS...IN 
  CENTRAL ILLINOIS...CHRISTIAN...MACON...MOULTRIE...PIATT...
  SANGAMON AND SHELBY. IN EAST CENTRAL ILLINOIS...CHAMPAIGN...
  CLARK...COLES...CUMBERLAND...DOUGLAS...EDGAR AND VERMILION. IN 
  SOUTHEAST ILLINOIS...CLAY...CRAWFORD...EFFINGHAM...JASPER...
  LAWRENCE AND RICHLAND.

* FROM 6 AM CST TUESDAY MORNING THROUGH MIDNIGHT TUESDAY NIGHT.

* A SLOW MOVING COLD FRONT WILL MOVE INTO ILLINOIS LATE TONIGHT 
  BEFORE STALLING OUT BETWEEN THE WABASH AND OHIO RIVER VALLEYS 
  TUESDAY MORNING. A SERIES OF UPPER LEVEL IMPULSES WILL 
  INTERACT WITH THIS STALLED FRONT... RESULTING IN SEVERAL 
  PERIODS OF MODERATE RAINFALL AND EMBEDDED THUNDERSTORMS. 
  RAINFALL TOTALS OF 1 TO 2 INCHES WILL BE COMMON BY TUESDAY 
  EVENING ACROSS THE WATCH AREA. 

* THE EXPECTED RAINFALL...WHEN COMBINED WITH LOCAL AND UPSTREAM 
  SNOW MELT...AND INCREASED RUNOFF DUE TO FROZEN GROUND...WILL 
  RESULT IN SIGNIFICANT RISES IN LOCAL RIVERS AND STREAMS. 
  SIGNIFICANT RISES WILL BE LIKELY ALONG PORTIONS OF THE 
  EMBARRAS...LITTLE WABASH...SANGAMON...VERMILION...AND WABASH 
  RIVERS. 

* LOCALIZED ROAD FLOODING WILL ALSO BE POSSIBLE...ESPECIALLY IN
  POOR DRAINAGE AND LOW LYING AREAS. BASEMENT FLOODING WILL ALSO
  BE POSSIBLE ESPECIALLY IN AREAS WITH FROZEN GROUND.  

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS.

YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE
FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE
PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP.

$$
000 
WGUS63 KILX 051228
FFAILX

FLOOD WATCH
NATIONAL WEATHER SERVICE LINCOLN IL
628 AM CST TUE FEB 5 2008

...WIDESPREAD RAINFALL AND SNOW MELT TO CAUSE SIGNIFICANT RISES
ALONG MANY RIVERS AND STREAMS BEGINNING TUESDAY...

.A COLD FRONT WILL STALL OUT BETWEEN THE WABASH AND OHIO RIVER
VALLEYS THIS MORNING. THIS FRONT WILL THEN BE A FOCUS FOR SEVERAL
PERIODS OF MODERATE RAINFALL AND EMBEDDED THUNDERSTORMS. THIS WILL
HELP ACCELERATE SNOW MELT... WITH THE COMBINED RESULT BEING
SIGNIFICANT RISES ALONG AREA STREAMS AND RIVERS.

ILZ044>046-051>057-061>063-066>068-071>073-052030-
/O.CON.KILX.FA.A.0002.000000T0000Z-080206T0600Z/
/00000.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/
PIATT-CHAMPAIGN-VERMILION-SANGAMON-CHRISTIAN-MACON-MOULTRIE-
DOUGLAS-COLES-EDGAR-SHELBY-CUMBERLAND-CLARK-EFFINGHAM-JASPER-
CRAWFORD-CLAY-RICHLAND-LAWRENCE-
INCLUDING THE CITIES OF...CHAMPAIGN...URBANA...DANVILLE...
SPRINGFIELD...TAYLORVILLE...DECATUR...CHARLESTON...MATTOON...
SHELBYVILLE...EFFINGHAM...FLORA...LAWRENCEVILLE
628 AM CST TUE FEB 5 2008

...FLOOD WATCH REMAINS IN EFFECT THROUGH THIS EVENING...

THE FLOOD WATCH CONTINUES FOR

* PORTIONS OF CENTRAL ILLINOIS...EAST CENTRAL ILLINOIS AND 
  SOUTHEAST ILLINOIS...INCLUDING THE FOLLOWING AREAS...IN 
  CENTRAL ILLINOIS...CHRISTIAN...MACON...MOULTRIE...PIATT...
  SANGAMON AND SHELBY. IN EAST CENTRAL ILLINOIS...CHAMPAIGN...
  CLARK...COLES...CUMBERLAND...DOUGLAS...EDGAR AND VERMILION. IN 
  SOUTHEAST ILLINOIS...CLAY...CRAWFORD...EFFINGHAM...JASPER...
  LAWRENCE AND RICHLAND.

* THROUGH THIS EVENING

* A SLOW MOVING COLD FRONT WILL STALL OUT BETWEEN THE WABASH AND
  OHIO RIVER VALLEYS THIS MORNING. A SERIES OF UPPER LEVEL
  IMPULSES WILL INTERACT WITH THIS STALLED FRONT... RESULTING IN
  SEVERAL PERIODS OF MODERATE RAINFALL AND EMBEDDED THUNDERSTORMS.
  RAINFALL TOTALS OF 2 TO 3 INCHES WILL BE COMMON BY THIS EVENING
  ACROSS THE WATCH AREA.

* THE EXPECTED RAINFALL...WHEN COMBINED WITH LOCAL AND UPSTREAM 
  SNOW MELT...AND INCREASED RUNOFF DUE TO FROZEN GROUND...WILL 
  RESULT IN SIGNIFICANT RISES IN LOCAL RIVERS AND STREAMS. 
  SIGNIFICANT RISES WILL BE LIKELY ALONG PORTIONS OF THE 
  EMBARRAS...LITTLE WABASH...SANGAMON...VERMILION...AND WABASH 
  RIVERS. 

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS.

YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE
FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE
PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP.

$$

BAK
000 
WGUS63 KILX 052117
FFAILX

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE LINCOLN IL
317 PM CST TUE FEB 5 2008

...WIDESPREAD RAINFALL AND SNOW MELT TO CAUSE SIGNIFICANT RISES
ALONG MANY RIVERS AND STREAMS BEGINNING TUESDAY...

.A STORM SYSTEM WILL PUSH NORTHEAST OUT OF THE SOUTHERN PLAINS
THIS EVENING AND BRING ADDITIONAL MODERATE TO LOCALLY HEAVY
RAINFALL TO PARTS OF CENTRAL...EAST CENTRAL AND SOUTHEAST ILLINOIS
INTO WEDNESDAY MORNING. THIS WILL CONTINUE TO HELP ACCELERATE SNOW
MELT... WITH THE COMBINED RESULT BEING SIGNIFICANT RISES ALONG
AREA STREAMS AND RIVERS.

ILZ038-042-043-048>050-060400-
/O.EXB.KILX.FA.A.0002.000000T0000Z-080206T1200Z/
/00000.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MCLEAN-LOGAN-DE WITT-MENARD-SCOTT-MORGAN-
INCLUDING THE CITIES OF...BLOOMINGTON...NORMAL...LINCOLN...
JACKSONVILLE
317 PM CST TUE FEB 5 2008

...FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT...

THE NATIONAL WEATHER SERVICE IN LINCOLN HAS EXPANDED THE

* FLOOD WATCH TO INCLUDE A PORTION OF CENTRAL ILLINOIS...
  INCLUDING THE FOLLOWING AREAS...DE WITT...LOGAN...MCLEAN...
  MENARD...MORGAN AND SCOTT.

* THROUGH LATE TONIGHT

* PERIODS OF MODERATE TO LOCALLY HEAVY RAIN CAN BE EXPECTED
  OVERNIGHT AS A STRONG STORM SYSTEM PUSHES OUT OF THE SOUTHERN
  PLAINS. ADDITIONAL RAINFALL OF AN INCH TO AN INCH AND A HALF CAN
  BE EXPECTED THROUGH TONIGHT...THIS IS ALREADY ON TOP OF THE
  RAINFALL WHICH OCCURRED ACROSS THE AREA DURING THE PAST 12 TO 18
  HOURS.

* THE EXPECTED RAINFALL...WHEN COMBINED WITH LOCAL AND UPSTREAM 
  SNOW MELT...AND INCREASED RUNOFF DUE TO FROZEN GROUND...WILL 
  RESULT IN SIGNIFICANT RISES IN LOCAL RIVERS AND STREAMS. 
  SIGNIFICANT RISES WILL BE LIKELY ALONG PORTIONS OF THE 
  EMBARRAS...LITTLE WABASH...SANGAMON...VERMILION...AND WABASH 
  RIVERS. 

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS.

YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE
FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE
PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP.

$$

ILZ044>046-051>057-061>063-066>068-071>073-060400-
/O.EXT.KILX.FA.A.0002.000000T0000Z-080206T1200Z/
/00000.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/
PIATT-CHAMPAIGN-VERMILION-SANGAMON-CHRISTIAN-MACON-MOULTRIE-
DOUGLAS-COLES-EDGAR-SHELBY-CUMBERLAND-CLARK-EFFINGHAM-JASPER-
CRAWFORD-CLAY-RICHLAND-LAWRENCE-
INCLUDING THE CITIES OF...CHAMPAIGN...URBANA...DANVILLE...
SPRINGFIELD...TAYLORVILLE...DECATUR...CHARLESTON...MATTOON...
SHELBYVILLE...EFFINGHAM...FLORA...LAWRENCEVILLE
317 PM CST TUE FEB 5 2008

...FLOOD WATCH NOW IN EFFECT THROUGH LATE TONIGHT...

THE FLOOD WATCH IS NOW IN EFFECT FOR

* PORTIONS OF CENTRAL ILLINOIS...EAST CENTRAL ILLINOIS AND 
  SOUTHEAST ILLINOIS...INCLUDING THE FOLLOWING AREAS...IN 
  CENTRAL ILLINOIS...CHRISTIAN...MACON...MOULTRIE...PIATT...
  SANGAMON AND SHELBY. IN EAST CENTRAL ILLINOIS...CHAMPAIGN...
  CLARK...COLES...CUMBERLAND...DOUGLAS...EDGAR AND VERMILION. IN 
  SOUTHEAST ILLINOIS...CLAY...CRAWFORD...EFFINGHAM...JASPER...
  LAWRENCE AND RICHLAND.

* THROUGH LATE TONIGHT

* A STRONG SPRING-LIKE STORM SYSTEM WILL BRING PERIODS OF MODERATE
  TO HEAVY RAINFALL TO THE AREA TONIGHT. AN ADDITIONAL 1 TO 2
  INCHES OF RAIN WILL BE POSSIBLE TONIGHT INTO EARLY WEDNESDAY
  MORNING...THIS IS ON TOP OF THE LOCALLY HEAVY RAINFALL WHICH
  OCCURRED ACROSS THE AREA OVER THE PAST 12 HOURS. 

* THE EXPECTED RAINFALL...WHEN COMBINED WITH LOCAL AND UPSTREAM 
  SNOW MELT...AND INCREASED RUNOFF DUE TO FROZEN GROUND...WILL 
  RESULT IN SIGNIFICANT RISES IN LOCAL RIVERS AND STREAMS. 
  SIGNIFICANT RISES WILL BE LIKELY ALONG PORTIONS OF THE 
  EMBARRAS...LITTLE WABASH...SANGAMON...VERMILION...AND WABASH 
  RIVERS. 

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS.

YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE
FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE
PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP.

$$

SMITH
000 
WGUS63 KILX 060353
FFAILX

FLOOD WATCH
NATIONAL WEATHER SERVICE LINCOLN IL
953 PM CST TUE FEB 5 2008

...WIDESPREAD RAINFALL AND SNOW MELT CAUSING FLOODING PROBLEMS
OVER CENTRAL AND EASTERN ILLINOIS...

.A STORM SYSTEM MOVING THROUGH ILLINOIS WILL CONTINUE TO PRODUCE
OCCASIONAL HEAVY RAINFALL OVER THE EASTERN HALF OF THE AREA
OVERNIGHT. FURTHER WEST...PRECIPITATION AMOUNTS WILL NOT BE AS
HEAVY...BUT ANY ADDITIONAL RAINFALL WILL ADD TO THE FLOOD THREAT.
MANY LOW SPOTS ARE ALREADY EXPERIENCING FLOODING.

ILZ038-042>046-048>057-061>063-066>068-071>073-061000-
/O.CON.KILX.FA.A.0002.000000T0000Z-080206T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MCLEAN-LOGAN-DE WITT-PIATT-CHAMPAIGN-VERMILION-MENARD-SCOTT-
MORGAN-SANGAMON-CHRISTIAN-MACON-MOULTRIE-DOUGLAS-COLES-EDGAR-
SHELBY-CUMBERLAND-CLARK-EFFINGHAM-JASPER-CRAWFORD-CLAY-RICHLAND-
LAWRENCE-
INCLUDING THE CITIES OF...BLOOMINGTON...NORMAL...LINCOLN...
CHAMPAIGN...URBANA...DANVILLE...JACKSONVILLE...SPRINGFIELD...
TAYLORVILLE...DECATUR...CHARLESTON...MATTOON...SHELBYVILLE...
EFFINGHAM...FLORA...LAWRENCEVILLE
953 PM CST TUE FEB 5 2008

...FLOOD WATCH REMAINS IN EFFECT UNTIL 6 AM CST WEDNESDAY...

THE FLOOD WATCH CONTINUES FOR

* PORTIONS OF CENTRAL ILLINOIS...EAST CENTRAL ILLINOIS AND 
  SOUTHEAST ILLINOIS...INCLUDING THE FOLLOWING AREAS...IN 
  CENTRAL ILLINOIS...CHRISTIAN...DE WITT...LOGAN...MACON...
  MCLEAN...MENARD...MORGAN...MOULTRIE...PIATT...SANGAMON...SCOTT 
  AND SHELBY. IN EAST CENTRAL ILLINOIS...CHAMPAIGN...CLARK...
  COLES...CUMBERLAND...DOUGLAS...EDGAR AND VERMILION. IN 
  SOUTHEAST ILLINOIS...CLAY...CRAWFORD...EFFINGHAM...JASPER...
  LAWRENCE AND RICHLAND.

* UNTIL 6 AM CST WEDNESDAY

* PERIODS OF MODERATE TO LOCALLY HEAVY RAIN CAN BE EXPECTED
  OVERNIGHT. THIS WILL CAUSE ADDITIONAL FLOOD PROBLEMS ACROSS
  AREAS WHERE THE GROUND IS SATURATED DUE TO PREVIOUS RAINFALL AND
  SNOW MELT.

* THE EXPECTED RAINFALL...WHEN COMBINED WITH LOCAL AND UPSTREAM 
  SNOW MELT...AND INCREASED RUNOFF DUE TO FROZEN GROUND...WILL 
  RESULT IN SIGNIFICANT RISES IN LOCAL RIVERS AND STREAMS. 
  SIGNIFICANT RISES WILL BE LIKELY ALONG PORTIONS OF THE 
  EMBARRAS...LITTLE WABASH...SANGAMON...VERMILION...AND WABASH 
  RIVERS. 

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS.

YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE
FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE
PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP.

$$
000 
WGUS63 KILX 060919
FFAILX

FLOOD WATCH
NATIONAL WEATHER SERVICE LINCOLN IL
319 AM CST WED FEB 6 2008

...FLOOD WATCH IS CANCELLED...

.THE THREAT FOR ADDITIONAL HEAVY RAINFALL HAS ENDED ACROSS CENTRAL
AND SOUTHEAST ILLINOIS...THEREFORE THE FLOOD WATCH HAS BEEN
CANCELLED.

ILZ038-042>046-048>057-061>063-066>068-071>073-061030-
/O.CAN.KILX.FA.A.0002.000000T0000Z-080206T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MCLEAN-LOGAN-DE WITT-PIATT-CHAMPAIGN-VERMILION-MENARD-SCOTT-
MORGAN-SANGAMON-CHRISTIAN-MACON-MOULTRIE-DOUGLAS-COLES-EDGAR-
SHELBY-CUMBERLAND-CLARK-EFFINGHAM-JASPER-CRAWFORD-CLAY-RICHLAND-
LAWRENCE-
INCLUDING THE CITIES OF...BLOOMINGTON...NORMAL...LINCOLN...
CHAMPAIGN...URBANA...DANVILLE...JACKSONVILLE...SPRINGFIELD...
TAYLORVILLE...DECATUR...CHARLESTON...MATTOON...SHELBYVILLE...
EFFINGHAM...FLORA...LAWRENCEVILLE
319 AM CST WED FEB 6 2008

...FLOOD WATCH IS CANCELLED...

THE FLOOD WATCH FOR PORTIONS OF CENTRAL AND SOUTHEAST ILLINOIS HAS
BEEN CANCELLED. THE STORM SYSTEM THAT BROUGHT BETWEEN ONE AND
THREE INCHES OF RAIN TO THE AREA HAS TRACKED WELL TO THE
EAST...AND THUS THE THREAT FOR ADDITIONAL HEAVY RAINFALL HAS
ENDED.

$$

BARNES

What forecasters said that day

The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this flood watch went out at Feb 4, 2:46 PM CST, 1 hour 22 minutes earlier.

Area forecast discussion, Feb 4, 2:46 PM CST, 1 hour 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LINCOLN IL
246 PM CST MON FEB 4 2008

.DISCUSSION...
ISSUED 215 PM CST MON FEB 4 2008

SHORT TERM...TONIGHT THROUGH THURSDAY NIGHT
FORECAST CONCERNS INCLUDE THUNDERSTORM CHANCES LATER THIS EVENING
AS WELL AS PROSPECTS FOR THE FOG TO LIFT LATER TNT AS BNDRY MOVES
IN FROM THE NW...THEN HEAVY RAIN AND SVR WX THREAT ACRS THE SOUTH
TUE WHICH WILL BE FOLLOWED BY THE THREAT FOR SIGNIFICANT ICING/SNOW
ACRS OUR NW TUE NIGHT INTO WEDNESDAY. SIGNIFICANT MODEL DIFFERENCES
SEEN WITH THIS MODEL RUN...ESPECIALLY WITH THE HANDLING OF THE
STRONG SHORTWAVE FCST TO EJECT OUT OF THE SRN PLAINS TUESDAY. THE
LATEST ECMWF RUN SEEMS TO BE MORE OF A MIDDLE OF THE ROAD SOLUTION
FOR NOW AND WL TEND TO SIDE WITH IT WITH THIS FCST PACKAGE.

WARM FRONT LOCATED ACRS N-CNTRL MO EWD INTO SRN IL WL SHIFT SLOWLY
NORTH THIS EVENING AS A WEAK WAVE OF LOW PRESSURE TRACKS NE ALONG
IT. ALL MODELS SUGGEST AS THE WAVE SHIFTS TO OUR NORTH LATER TNT...
A COLD FRONT WL PUSH ACRS THE AREA AND THEN BECOME STATIONARY CLOSE
TO THE I-70 CORRIDOR TUESDAY MRNG. LOOKS AS IF THE BEST LOW LVL
CONVERGENCE AND THETA-E ADVECTION SUGGESTS THE HIGHER POPS TO BE
ACRS THE SOUTH OVERNIGHT. MAJOR SHORTWAVE TO PUSH NORTHEAST OUT OF
THE SRN PLAINS TOMORROW WITH LOW PRESSURE FCST TO MOVE ALONG THE
BNDRY AND BE OVER SE MO BY 00Z TUESDAY. WIDESPREAD OVERRUNNING
RAIN WITH ELEVATED CONVECTION EXPECTED TO DVLP BY AFTN WITH AREAS
ALONG THE I-70 CORRIDOR EXPECTED TO REMAIN IN THE WARM
SECTOR...AND THUS THE HIGHER SVR POTENTIAL TOMORROW AFTN AND
EVENING...ESPECIALLY IF THE SFC LOW TRACKS AS EXPECTED ALONG OR
JUST NORTH OF I-70. SHEAR PROFILES AGAIN VERY IMPRESSIVE SHEAR
VALUES...0-6KM BULK SHEARS OF 60KTS ACRS OUR SE TMRW AFTN PRIMARY
THREAT WITH ANY STORM THAT CAN ORGANIZE IN THIS ENVIRONMENT...ESP
JUST TO THE EAST OF THE SFC WAVE...WOULD BE FOR SUPERCELLS WITH AN
ATTENDANT TORNADO THREAT LATER TMRW AFTN AND EARLY EVENING. FURTHER
NORTH...ELEVATED STRONG CORES MAY PRODUCE LARGE HAIL ALONG WITH
HEAY RAINFALL TOTALS WHICH WILL BRING MANY RIVERS AND STREAMS TO
FLOOD BY LATER THIS WEEK.

THE SFC LOW WL SHIFT TO THE EAST OF THE AREA TOMORROW EVENING
CHANGING THE RAIN TO POSSIBLY A PERIOD OF FREEZING RAIN AND THEN
SNOW IN AREAS MAINLY WEST OF THE ILLINOIS RIVER. MAY SEE 2 TO 3
INCHES OF SNOW ACCUMULATE IN ADDITION TO THE FREEZING RAIN THREAT
ACRS OUR FAR NW WITH THE MORE SIGNIFICANT SNOWFALL TOTALS EXPECTED
TO REMAIN WEST AND NORTH OF THE AREA. AS THE LOW CONTINUES TO PULL
AWAY FROM OUR AREA ON WEDNESDAY...WE WILL STILL BE UNDER THE
INFLUENCE OF THE UPPER LEVEL TROF WITH A BROAD AREA OF LOW LVL
CYCLONIC FLOW WHICH WILL LEAD TO LIGHT SNOW CHANCES THRU MOST OF
THE DAY. WE SHOULD SEE THE UPPER LEVEL TROF SHIFT FAR ENOUGH TO
OUR EAST BY WEDNESDAY NIGHT TO KEEP IT DRY BUT ANOTHER SHORTWAVE
IS FCST TO MOVE ACRS THE MIDWEST ON THURSDAY. MOISTURE PROFILES
WITH THIS SYSTEM NOT NEARLY AS IMPRESSIVE BUT ENOUGH LIFT
ASSOCIATED WITH THE WAVE TO KEEP LOW CHANCE POPS (RAIN AND SNOW)
GOING INTO THU EVENING.

LONG TERM...FRIDAY THROUGH MONDAY
YESTERDAYS LONGER RANGE MODELS SUGGESTED A FAIRLY SIGNIFICANT
PACIFIC JET BREAKING DOWN THE ERN PACIFIC RIDGE WHICH WOULD LEAD
TO MORE OR LESS A ZONAL FLOW PATTERN ACRS THE REGION DURING THE
EXTENDED PERIOD. NOW...MODELS CONVERGING ON THE IDEA OF SEVERAL
FAST MOVING SHORTWAVES DROPPING SE INTO THE MIDWEST CARVING OUT
A FAIRLY SIG TROF OVER THE LAKES REGION. THIS WOULD RESULT IN
SHARPLY COLDER TEMPERATURES FOR LATE SATURDAY INTO SUNDAY. A
HUDSON BAY LOW FCST TO DOMINATE WITH UPPER LEVEL RIDGING ACRS THE
NW TERRITORIES...WHICH WOULD ALLOW COLDER AIR TO FILTER SE INTO
THE LAKES AND MIDWEST FROM TIME TO TIME.

SMITH
&&

.AVIATION...
ISSUED 1147 AM CST MON FEB 4 2008
WITH CONTINUED WARM/MOIST ADVECTION AHEAD OF SLOWLY MOVING WARM
FRONT... CANNOT SEE ANY REASON OR SUGGESTION FOR NOT KEEPING
CURRENT LIFR CONDITIONS GOING ACROSS MOST OF THE AREA. VIS
SATELLITE IMAGERY SHOWS CLOUDS OVERLAYING THE FOG ARE LIFTING
NORTHEASTWARD... BUT AREAS SOUTHWEST OF SPI ALL THE WAY TO THE
MISSISSIPPI RIVER REMAIN SOCKED IN. WITH SOUTHERLY FLOW
CONTINUING TO ADVECT WARMER/MOISTER AIRMASS OVER REMAINING
SNOWPACK... IFR/LIFR FOG LOOKS LIKELY TO CONTINUE AT LEAST UNTIL
COLD FRONT APPROACHES FROM THE WEST LATE TONIGHT.

HARDIMAN
&&

.ILX WATCHES/WARNINGS/ADVISORIES...
DENSE FOG ADVISORY UNTIL MIDNIGHT FOR AREAS NORTH OF INTERSTATE 70

WINTER STORM WATCH IN EFFECT FROM 00Z WED UNTIL 18Z WED OR TUESDAY
NIGHT INTO WEDNESDAY MORNING FOR ILZ027>031-036-037-040-041

FLOOD WATCH IN EFFECT FROM 12Z TUE UNTIL 06Z WED OR TUESDAY INTO
TUESDAY EVENING FOR ILZ044>046-051>057-061>063-066>068-071<073

&&
Hazardous weather outlook, Feb 4, 3:09 PM CST, 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LINCOLN IL
309 PM CST MON FEB 4 2008

ILZ027>031-036-037-040-041-047-051200-
CASS-FULTON-KNOX-MARSHALL-MASON-PEORIA-SCHUYLER-STARK-TAZEWELL-
WOODFORD-
309 PM CST MON FEB 4 2008

...DENSE FOG ADVISORY IN EFFECT UNTIL MIDNIGHT CST TONIGHT...
...WINTER STORM WATCH IN EFFECT FROM TUESDAY EVENING THROUGH
WEDNESDAY MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS.

.DAY ONE...TONIGHT

A VERY MOIST LOW LEVEL AIRMASS...LIGHT WINDS...AND THE APPROACH
OF A WARM FRONT WILL CONTINUE TO PRODUCE WIDESPREAD DENSE FOG INTO
THROUGH THE EVENING HOURS. VISIBILITIES OF ONE QUARTER MILE OR LESS ARE
EXPECTED THROUGH THIS EVENING IN MANY LOCATIONS.

A FEW THUNDERSTORMS ARE POSSIBLE LATE THIS EVENING INTO THE
OVERNIGHT HOURS AS A COLD FRONT APPROACHES FROM THE NORTHWEST.
ORGANIZED SEVERE STORMS ARE NOT EXPECTED...BUT THE STORMS MAY
PRODUCE SMALL HAIL.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A STRONG AREA OF LOW PRESSURE WILL PASS THROUGH THE REGION LATE
TUESDAY AFTERNOON AND EVENING. ISOLATED THUNDERSTORMS WILL BE
POSSIBLE WITH THE PASSAGE OF THIS SYSTEM. AS THE COLDER AIR
FILTERS IN FROM THE NORTH BEHIND THE SYSTEM TUESDAY EVENING...THE
RAIN WILL CHANGE OVER TO FREEZING RAIN AND THEN TO SNOW OVERNIGHT.
SNOW AND ICE ACCUMULATIONS WILL BE POSSIBLE AFTER DARK TUESDAY AND
THE THREAT WILL CARRY OVER TO WEDNESDAY MORNING. BY THAT
TIME...THE PRECIPITATION TYPE WOULD BE IN THE FORM OF SNOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

ILZ049-050-051200-
MORGAN-SCOTT-
309 PM CST MON FEB 4 2008

...DENSE FOG ADVISORY IN EFFECT UNTIL MIDNIGHT CST TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS.

.DAY ONE...TONIGHT

A VERY MOIST LOW LEVEL AIRMASS...LIGHT WINDS...AND THE APPROACH
OF A WARM FRONT WILL CONTINUE TO PRODUCE AREAS OF DENSE FOG THIS
AFTERNOON. VISIBILITIES OF ONE QUARTER MILE OR LESS ARE EXPECTED
THIS EVENING IN MANY LOCATIONS.

A FEW THUNDERSTORMS ARE POSSIBLE LATER THIS EVENING AND DURING THE
OVERNIGHT HOURS AS A COLD FRONT APPROACHES FROM THE NORTHWEST.
ORGANIZED SEVERE STORMS ARE NOT EXPECTED...BUT THE STORMS MAY
PRODUCE SMALL HAIL.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A STRONG AREA OF LOW PRESSURE WILL PASS TO OUR SOUTH LATE TUESDAY.
RAIN AND A FEW THUNDERSTORMS WILL BE POSSIBLE WITH THE PASSAGE OF
THIS SYSTEM. MINOR SNOW AND ICE ACCUMULATIONS ARE POSSIBLE ON THE
BACK SIDE OF THE SYSTEM TUESDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

ILZ038-042-043-048-051200-
DE WITT-LOGAN-MCLEAN-MENARD-
309 PM CST MON FEB 4 2008

...DENSE FOG ADVISORY IN EFFECT UNTIL MIDNIGHT CST TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS.

.DAY ONE...TONIGHT

A VERY MOIST LOW LEVEL AIRMASS...LIGHT WINDS...AND THE APPROACH
OF A WARM FRONT WILL CONTINUE TO PRODUCE WIDESPREAD DENSE FOG.
VISIBILITIES OF ONE QUARTER MILE OR LESS ARE EXPECTED THIS
THIS EVENING IN MANY LOCATIONS.

A FEW THUNDERSTORMS ARE POSSIBLE TONIGHT AS A COLD FRONT
APPROACHES FROM THE NORTHWEST. ORGANIZED SEVERE STORMS ARE NOT
EXPECTED...BUT THE STORMS MAY PRODUCE SMALL HAIL.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A STRONG AREA OF LOW PRESSURE WILL PASS TO OUR SOUTH LATE TUESDAY.
RAIN AND SCATTERED THUNDERSTORMS WILL BE POSSIBLE WITH THE PASSAGE
OF THIS SYSTEM. HEAVY RAINFALL WILL BE POSSIBLE WITH ANY OF THE
THUNDERSTORMS THAT MOVE THROUGH THE AREA TUESDAY INTO TUESDAY
EVENING. THE RAIN WILL CHANGE OVER TO SOME FREEZING RAIN AND THEN
TO SNOW TUESDAY NIGHT AND WEDNESDAY WITH SOME MINOR SNOW
ACCUMULATIONS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

ILZ044>046-051>057-061>063-051200-
CHAMPAIGN-CHRISTIAN-CLARK-COLES-CUMBERLAND-DOUGLAS-EDGAR-MACON-
MOULTRIE-PIATT-SANGAMON-SHELBY-VERMILION-
309 PM CST MON FEB 4 2008

...DENSE FOG ADVISORY IN EFFECT UNTIL MIDNIGHT CST TONIGHT...
...FLOOD WATCH IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS AND EAST CENTRAL ILLINOIS.

.DAY ONE...TONIGHT

A VERY MOIST LOW LEVEL AIRMASS...LIGHT WINDS...AND THE APPROACH
OF A WARM FRONT WILL CONTINUE TO PRODUCE WIDESPREAD DENSE FOG.
VISIBILITIES OF ONE QUARTER MILE OR LESS ARE EXPECTED THIS
EVENING IN MANY LOCATIONS.

A FEW THUNDERSTORMS ARE POSSIBLE TONIGHT AS A COLD FRONT
APPROACHES FROM THE NORTHWEST. ORGANIZED SEVERE STORMS ARE NOT
EXPECTED...BUT THE STORMS MAY PRODUCE SMALL HAIL.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A STRONG AREA OF LOW PRESSURE WILL PASS TO OUR SOUTH LATE TUESDAY.
RAIN AND SCATTERED THUNDERSTORMS WILL BE POSSIBLE WITH THE PASSAGE
OF THIS SYSTEM. HEAVY RAINFALL WILL BE POSSIBLE WITH ANY OF THE
THUNDERSTORMS THAT MOVE THROUGH THE AREA TUESDAY INTO TUESDAY
EVENING. THE RAIN WILL CHANGE OVER TO SOME FREEZING RAIN AND THEN
TO SNOW TUESDAY NIGHT AND WEDNESDAY WITH SOME MINOR SNOW
ACCUMULATIONS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

ILZ066>068-071>073-051200-
CLAY-CRAWFORD-EFFINGHAM-JASPER-LAWRENCE-RICHLAND-
309 PM CST MON FEB 4 2008

...DENSE FOG ADVISORY IN EFFECT UNTIL 4 PM CST THIS AFTERNOON...
...FLOOD WATCH IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ILLINOIS.

.DAY ONE...TONIGHT

A VERY MOIST LOW LEVEL AIRMASS...LIGHT WINDS...AND THE APPROACH
OF A WARM FRONT WILL CONTINUE TO PRODUCE AREAS OF DENSE FOG
THROUGH THE AFTERNOON. VISIBILITIES OF ONE QUARTER MILE OR LESS
ARE EXPECTED IN MANY LOCATIONS. SOME IMPROVEMENT IN VISIBILITY IS
EXPECTED LATE THIS AFTERNOON...ESPECIALLY WHERE ALL THE SNOW HAS
MELTED. HOWEVER...LIGHTER FOG WILL LINGER THROUGH THE EVENING.

A FEW THUNDERSTORMS ARE POSSIBLE TONIGHT AS A FEW UPPER LEVEL
DISTURBANCES MOVE THROUGH THE REGION. ORGANIZED SEVERE STORMS ARE
NOT EXPECTED...BUT THE STORMS MAY PRODUCE SMALL HAIL.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A STRONG AREA OF LOW PRESSURE WILL PASS THROUGH THE REGION TUESDAY
EVENING. SCATTERED THUNDERSTORMS WILL BE POSSIBLE WITH THE
PASSAGE OF THIS SYSTEM WITH A FEW OF THE STORMS CAPABLE OF
PRODUCING HEAVY RAIN...LARGE HAIL...DAMAGING WINDS AND POSSIBLY A FEW
TORNADOES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH
TONIGHT...HOWEVER...WITH THE THREAT OF SEVERE THUNDERSTORMS
TUESDAY AFTERNOON AND EVENING...SPOTTER ACTIVATION WILL LIKELY BE
NEEDED FROM 200 PM UNTIL 800 PM CST.

GOETSCH

The office that day

Everything else NWS Lincoln, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 4, 2:33 AM CSTDense Fog AdvisoryILXCass, Champaign, Christian, Clark, Clay, Coles and 29 more33 hr
Feb 4, 7:16 AM CSTSevere Thunderstorm WarningILXKnox, Stark29 min
Feb 4, 8:43 AM CSTSevere Thunderstorm WarningILXKnox47 min
Feb 4, 9:27 AM CSTSevere Thunderstorm WarningILXStark14 min
Feb 4, 3:09 PM CSTWinter Storm WatchILXCass, Fulton, Knox, Marshall, Mason, Peoria and 4 more12 hr

Nearby

Flood Watches in Illinois, 2008Every flood watch in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.